Illinois, 2010

Flash Flooding and Hail in Illinois, June 15, 2010

June 15, 2010 · NWS ILX · 24 events in 13 counties and zones

Thunderstorms formed ahead of a cold front. These storms produced damaging wind gusts of 60 to 70 mph and isolated severe hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$259,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

Thunderstorms formed ahead of a cold front. These storms produced damaging wind gusts of 60 to 70 mph and isolated severe hail. The storms also produced very heavy rainfall and some flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 15, 9:13 AM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 15, 9:13 AM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1013 AM CDT TUE JUN 15 2010

.DISCUSSION...
ISSUED 1013 AM CDT TUE JUN 15 2010

FORECAST WAS UPDATED TO ADD A FLASH FLOOD WATCH ACROSS THE EAST
CENTRAL CWA...AS WELL AS UPDATE RAIN AND WIND TRENDS TODAY...ALONG
WITH THE HOURLY TEMPERATURE/DEWPOINT GRIDS.

MAIN SYNOPTIC BOUNDARY REMAINS TO OUR NORTHWEST...GENERALLY
CUTTING ACROSS THE SOUTHEAST THIRD OF IOWA AT THE MOMENT. RADAR
MOSAICS SHOWING WIDESPREAD SHOWER/STORM ACTIVITY JUST SOUTH OF
THIS BOUNDARY...WITH A SMALLER CLUSTER OF SHOWERS AND STORMS
BEGINNING TO MOVE THROUGH THE SOUTHWEST CWA. A FAIR AMOUNT OF
BREAKS IN THE CLOUDS ARE OCCURRING ACROSS EASTERN HALF OF THE
CWA...EXCEPT FOR SOME LINGERING STRATUS NEAR LAWRENCEVILLE AND
ROBINSON.

LATEST NAM AND HRRR SHOWING THUNDERSTORM ACTIVITY EXPECTED TO
INCREASE EARLY THIS AFTERNOON AND SPREAD EAST ACROSS THE CWA. HAVE
SOME CONCERNS ABOUT THE AMOUNT OF RAIN THE EAST CENTRAL CAN TAKE
THOUGH...GIVEN THE ACTIVITY OF THE PAST COUPLE DAYS. RADAR AND
SURFACE OBS INDICATING 2 TO 4 INCHES FELL OVER PORTIONS OF THE
AREA BOTH SUNDAY AND MONDAY. LATEST FLASH FLOOD GUIDANCE HAS
1-HOUR TOTALS ONLY AROUND AN INCH FROM CHAMPAIGN TO PARIS...AND RUC
FORECAST SOUNDINGS FOR CHAMPAIGN SHOW PWAT VALUES OVER 2 INCHES BY
LATE AFTERNOON...SO NO REASON TO BELIEVE THE STORMS TODAY WILL NOT
BE AS EFFICIENT RAIN PRODUCERS AS THE LAST COUPLE DAYS.

GEELHART/BARKER

&&

.AVIATION...
ISSUED 615 AM CDT TUE JUN 15 2010

FOG AND LOW STRATUS HAS DVLPD AT ALL CNTL IL TAF SITES EXCPT SPI
THIS MORNG. THIS MSTR SHOULD LIFT BRIEFLY INTO AN MVFR STRATUS LYR
BEF BCMG VFR BY 16Z. LOW PRES OVR CNTL IA HAS A STNRY FNT SEWD
INTO IL ALG A LN GBG-PIA-DNV. THIS FEATURE WL LIFT NWD TDY LEAVING
THE AREA IN A WARM SECTOR THAT WL BE UNSTABLE WITH LTL CAPPING.
TSTMS NOW INCRSG OVR CNTL MO ARE MOVG NEWD AND WL LKLY EXPAND IN CVG
AND INTENSITY AS THEY CROSS THE RVR INTO IL. OTR STORMS MAY ALSO
DVLP AHD OF THE MO CNVCTN. IS DIFFICULT ATTM TO PINPOINT A FAVORED
AREA OR TIMEFRAME FOR THUNDER IN THE TAFS UNTIL THE CD FNT TRAILING
THE IA LOW SWINGS THRU THE AREA 02Z-04Z WED. WL THEREFORE PUT IN
VCTS STARTING AT 16Z AT SPI...THEN LTR AT OTHER SITES. AS THE CDFNT
APCHS TWD LT AFTN...WL INCLD A TEMPO GROUP FOR THUNDER. DRIER AIR WL
MOVE INTO THE AREA AFT FROPA...WITH MAINLY VFR CONDS AFT 04Z WED.

04
&&

.PREV DISCUSSION...
ISSUED 238 AM CDT TUE JUN 15 2010

ONE MORE STORMY DAY...BEFORE DRIER WEATHER ARRIVES BY WEDNESDAY AND
THURSDAY.

07Z SURFACE CHART CONTINUES TO SHOW PERSISTENT FRONTAL BOUNDARY
STRETCHING FROM NORTHERN ILLINOIS SOUTHWESTWARD INTO THE SOUTHERN
PLAINS. MCS HAS DEVELOPED ALONG THE FRONT OVER NORTH
TEXAS/OKLAHOMA...WITH SCATTERED CONVECTION FURTHER NORTHEASTWARD
ALONG THE BOUNDARY ACROSS NORTHWEST MISSOURI AND EASTERN IOWA.
ALOFT...UPPER LOW IS BEGINNING TO PROGRESS EASTWARD ACROSS THE
NORTHERN PLAINS...WHILE RIDGING HOLDS FIRM ACROSS THE SOUTHEAST
CONUS.

SHORT TERM...TODAY THROUGH THURSDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRACK
NORTHEASTWARD ALONG STATIONARY FRONTAL BOUNDARY FROM TEXAS INTO
WEST-CENTRAL/NORTHWEST ILLINOIS THIS MORNING. AMPLE CLOUD COVER WILL
KEEP THIS AREA RELATIVELY STABLE...HOWEVER PARTIAL SUNSHINE FURTHER
EAST AND SOUTH WILL ALLOW RAPID DESTABILIZATION ACROSS EAST-CENTRAL
AND SOUTHEAST ILLINOIS THIS AFTERNOON...WITH NAM-WRF FORECAST
SOUNDINGS SHOWING CAPE VALUES EXCEEDING 2000J/KG. LATEST DAY 1
OUTLOOK FROM SPC PLACES LOCATIONS ALONG AND EAST OF I-55 IN A SLIGHT
RISK FOR SEVERE STORMS...WITH DAMAGING WIND GUSTS BEING THE PRIMARY
THREAT. THINK THIS LOOKS GOOD...AS OUTFLOW BOUNDARIES LEFT BEHIND BY
PREVIOUS CONVECTION LAST EVENING WILL INTERACT WITH THE
MOIST/UNSTABLE ENVIRONMENT TO PRODUCE NUMEROUS THUNDERSTORMS BY LATE
MORNING/EARLY AFTERNOON. AS HAS BEEN THE CASE OVER THE PAST SEVERAL
DAYS...ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL DUE TO PRECIPITABLE WATER VALUES HOVERING AROUND 2
INCHES. HAVE INCREASED POPS TO LIKELY ACROSS THE BOARD TODAY. HIGH
TEMPS WILL RANGE FROM AROUND 80 ACROSS THE CLOUD-COVERED ILLINOIS
RIVER VALLEY...TO THE LOWER 90S SOUTH OF I-70 WHERE MORE SUNSHINE
WILL BE NOTED.

AS UPPER WAVE TRACKS FROM THE NORTHERN PLAINS INTO THE GREAT LAKES
TONIGHT...FRONTAL BOUNDARY WILL FINALLY GET A SOLID PUSH SOUTHWARD.
MODELS ARE INDICATING A CONTINUED THREAT FOR SHOWERS/STORMS INTO THE
EVENING HOURS...ESPECIALLY ACROSS THE E/NE KILX CWA...FOLLOWED BY
RAPIDLY DECREASING RAIN CHANCES AFTER MIDNIGHT. BY WEDNESDAY...THE
FRONT WILL SETTLE WELL TO THE SOUTH ACROSS THE OHIO RIVER
VALLEY...ALLOWING WARM AND DRY CONDITIONS TO PREVAIL ACROSS CENTRAL
ILLINOIS.

NEXT UPPER WAVE WILL DIG INTO THE NORTHERN ROCKIES ON
THURSDAY...RESULTING IN RIDGING DOWNSTREAM ACROSS THE MIDWEST. THIS
WILL HELP BRING THE FRONT BACK NORTHWARD. 00Z 15 JUN MODELS KEEP
THINGS DRY AS THE BOUNDARY RETURNS TO THE AREA...BUT WOULD NOT BE
SURPRISED TO SEE INCREASED CLOUD COVER AND ISOLATED SHOWERS/STORMS
AS WARM/HUMID AIRMASS MOVES BACK NORTHWARD. DUE TO EXPECTED MINIMAL
AREAL COVERAGE OF STORMS...HAVE OPTED TO LEAVE FORECAST DRY FOR
NOW...BUT THIS WILL NEED TO BE MONITORED BY LATER SHIFTS.

LONG TERM...FRIDAY THROUGH MONDAY
HOT AND HUMID CONDITIONS WILL BE BACK IN PLACE BY FRIDAY...WITH
HIGHS TEMPS ONCE AGAIN REACHING THE LOWER 90S AND DEWPOINTS AROUND
70. NORTHERN ROCKIES WAVE WILL LIFT E/NE INTO SOUTHERN
CANADA...PUSHING A WEAK COLD FRONT INTO THE MIDWEST LATE FRIDAY.
MODELS ARE IN DISAGREEMENT AS TO HOW FAR SOUTH THIS BOUNDARY WILL
PENETRATE INTO BUILDING SOUTHERN CONUS UPPER RIDGE. GFS HAS
CONSISTENTLY KEPT FRONT TO THE NORTH THROUGH THE WEEKEND...WHILE
ECMWF PREVIOUSLY BROUGHT FRONT THROUGH CENTRAL ILLINOIS FRIDAY
NIGHT. LATEST RUN OF THE ECMWF NOW KEEPS FRONT TO THE NORTH JUST
LIKE THE GFS DOES...SO CONFIDENCE IS GROWING THAT BOUNDARY WILL
NEVER CLEAR THE KILX CWA. AS A RESULT...HAVE PULLED BACK POPS FOR
THE SOUTHERN CWA FRIDAY/FRIDAY NIGHT...AND HAVE INCREASED TEMPS
EVERYWHERE ON SATURDAY. IF LATEST TRENDS CONTINUE...THE UPCOMING
WEEKEND WILL BE HOT AND DRY...WITH FRONT AND ASSOCIATED CONVECTION
STAYING TO THE NORTH OF CENTRAL ILLINOIS.

BARNES

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ILZ044>046-054>057-
061>063.

&&
Hazardous weather outlook, Jun 15, 10:47 AM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1147 AM CDT TUE JUN 15 2010

ILZ027>031-037-038-042-043-048-051>053-161700-
CHRISTIAN-DE WITT-KNOX-LOGAN-MACON-MARSHALL-MCLEAN-MENARD-PEORIA-
SANGAMON-STARK-TAZEWELL-WOODFORD-
1147 AM CDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE ONCE AGAIN EXPECTED OVER CENTRAL ILLINOIS TODAY AS
A COLD FRONT MOVES THROUGH THE STATE. SOME OF THE STORMS MAY BECOME
SEVERE...WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND
TORRENTIAL RAINFALL FROM MIDDAY INTO THE EARLY EVENING HOURS. AREAS
OF FLASH FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL BE FRIDAY AND FRIDAY NIGHT AS
ANOTHER COLD FRONT ENTERS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND EARLY THIS
EVENING.

ILZ036-040-041-047-049-050-161700-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
1147 AM CDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE ONCE AGAIN EXPECTED OVER CENTRAL ILLINOIS TODAY AS
A COLD FRONT MOVES THROUGH THE STATE. SOME OF THE STORMS MAY BECOME
SEVERE...WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND
TORRENTIAL RAINFALL FROM MIDDAY INTO THE EARLY EVENING HOURS. AREAS
OF FLASH FLOODING WILL ALSO BE POSSIBLE.

RIVER FLOODING WILL CONTINUE ON THE ILLINOIS RIVER DOWNSTREAM FROM
HAVANA...AND ALSO ALONG THE SPOON RIVER NEAR LONDON MILLS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL BE FRIDAY AND FRIDAY NIGHT AS
ANOTHER COLD FRONT ENTERS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND EARLY THIS
EVENING.

ILZ044>046-054>057-061>063-161700-
CHAMPAIGN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MOULTRIE-PIATT-
SHELBY-VERMILION-
1147 AM CDT TUE JUN 15 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER THROUGH THIS
EVENING...AS THUNDERSTORMS DEVELOP AHEAD OF A COLD FRONT.
WIDESPREAD WIND DAMAGE IS POSSIBLE WITH THESE STORMS...AS THEY
DEVELOP INTO A SQUALL LINE. A FEW TORNADOES ARE ALSO POSSIBLE.

FLASH FLOODING IS ALSO LIKELY...AS MANY AREAS HAVE RECEIVED
EXCESSIVE RAINFALL BOTH SUNDAY AND MONDAY.

EXPECT FLOODING TO CONTINUE ALONG THE SANGAMON RIVER NEAR MONTICELLO
FOR THE NEXT COUPLE OF DAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.

ILZ066>068-071>073-161700-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1147 AM CDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE ONCE AGAIN EXPECTED OVER SOUTHEAST ILLINOIS THIS
AFTERNOON AND EVENING...AS A COLD FRONT APPROACHES FROM THE
NORTHWEST. SOME OF THE STORMS MAY BECOME SEVERE...WITH THE
PRIMARY THREATS BEING DAMAGING WINDS AND TORRENTIAL RAINFALL FROM
MIDDAY INTO THE EVENING HOURS. AREAS OF FLASH FLOODING WILL ALSO
BE POSSIBLE.

FLOODING WILL CONTINUE ALONG THE WABASH RIVER FOR THE NEXT FEW
DAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

GEELHART

In the hours before

Special weather statement, Jun 15, 11:15 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1215 PM CDT TUE JUN 15 2010

ILZ056-057-063-151815-
CLARK-COLES-EDGAR-
1215 PM CDT TUE JUN 15 2010

...SIGNIFICANT WEATHER ALERT FOR EASTERN COLES...NORTHWESTERN CLARK
AND SOUTHERN EDGAR COUNTIES UNTIL 115 PM CDT...

AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CHARLESTON...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  ASHMORE...
  WESTFIELD...
  KANSAS...
  REDMON...
  OLIVER...
  PARIS...

OTHER LOCATIONS AFFECTED INCLUDE...FOX RIDGE STATE PARK AND BELL
RIDGE.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3939 8824 3952 8829 3977 8763 3956 8753
      3950 8753
TIME...MOT...LOC 1715Z 250DEG 24KT 3946 8816

GOETSCH

The radar

The Evansville,IN radar (KVWX), 118 km away, was scanning. The volume nearest the first event began at 17:38 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 10 flash flood, 3 hail. Local standard time, as filed.

Hail, Cumberland

When
June 15, 11:40 AM CST
Where
Cumberland County, 5.4 mi W of Woodbury
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
39.190, -88.380

Hail, Clark

When
June 15, 12:22 PM CST
Where
Clark County, 0.5 mi W of Casey
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
39.300, -87.989

Hail, Jasper

When
June 15, 1:07 PM CST
Where
Jasper County, Yale
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
39.120, -88.020

Thunderstorm Wind, Crawford

When
June 15, 1:41 PM CST to 1:51 PM CST
Where
Crawford County, Robinson to 1 mi S of Robinson
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
39.000, -87.730

A roof was blown off a mobile home south of Robinson. Also, numerous trees and power lines were blown down in and around town.

Thunderstorm Wind, Effingham

When
June 15, 2:30 PM CST
Where
Effingham County, 2 mi E of Watson
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Newspaper
Coordinates
39.020, -88.533

A large tree limb was blown down along US-45, taking down a power line.

Thunderstorm Wind, Clay

When
June 15, 2:45 PM CST to 2:53 PM CST
Where
Clay County, 1 mi S of Xenia to Xenia
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
38.615, -88.630

A few tree limbs were blown down in and around Xenia.

Flash Flood, Sangamon

When
June 15, 2:45 PM CST to 8:00 PM CST
Where
Sangamon County, 3.23 mi SSW of Prouty to 2.44 mi WSW of Lowder
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.630, -89.951

A narrow band of training thunderstorms in central and southern Sangamon County, including the city of Springfield, resulted in rainfall rates of 1.50 of rain per hour for at least two to three hours. Several streets and all viaducts in the city of Springfield were flooded for the second time in three weeks. Numerous other roads were impassable in the county, including those in the villages of Chatham, Auburn and Riverton.

Flash Flood, Morgan

When
June 15, 2:45 PM CST to 8:00 PM CST
Where
Morgan County, 3.1 mi SE of Franklin to 1.39 mi SE of Nortonville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.583, -90.017

Heavy rain, with rainfall rates of nearly 1.50 for at least two hours, produced flash flooding in a small part of southeast Morgan County. Streets in the village of Waverly were flooded, as were most rural roads to the south of the village toward the Macoupin County line.

Thunderstorm Wind, Richland

When
June 15, 3:05 PM CST
Where
Richland County, Olney
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Newspaper
Coordinates
38.730, -88.080

Roofing material was blown off a garage onto Route 130. In addition, numerous trees, tree limbs and power lines were blown down around. One tree was blown onto a home and another tree was blown onto a garage.

Thunderstorm Wind, Clay

When
June 15, 3:08 PM CST
Where
Clay County, Flora
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
38.670, -88.480

Power lines were blown down.

Thunderstorm Wind, Effingham

When
June 15, 3:15 PM CST
Where
Effingham County, Effingham
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Newspaper
Coordinates
39.120, -88.530

Several trees and tree limbs were blown down. Some falling trees and tree limbs also downed power lines.

Flash Flood, Effingham

When
June 15, 3:15 PM CST to 7:15 PM CST
Where
Effingham County, 1.62 mi SSW of Moccasin to 1.32 mi S of Altamont
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.130, -88.766

More than 1.50 of rain in one hour produced flash flooding along and northwest of Interstate 70 in Effingham County, including all of the city of Effingham for the second consecutive afternoon. Many streets in Effingham, as well as rural roads northwest of the city, were impassable for a short time during the evening rush hour.

Flash Flood, Effingham

When
June 15, 3:15 PM CST to 7:15 PM CST
Where
Effingham County, 0.7 mi SSE of Watson to 2.31 mi WNW of Hill
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.011, -88.565

A second area of flash flooding, in southeast Effingham County, occurred during the late afternoon and early evening. Rainfall rates of about 1.50 per hour for nearly two hours resulted in impassable rural roads south of Dieterich and east of Watson.

Flash Flood, Jasper

When
June 15, 3:30 PM CST to 8:30 PM CST
Where
Jasper County, 1.68 mi W of Island Grove to 3.61 mi NW of Latona
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.103, -88.361

A narrow band of flash flooding, in northwest Jasper County, occurred during the late afternoon and early evening. Rainfall rates of about 1.50 per hour for nearly two hours resulted in impassable rural roads near Wheeler and west of Hidalgo.

Flash Flood, Cumberland

When
June 15, 3:30 PM CST to 8:30 PM CST
Where
Cumberland County, 1.94 mi S of Woodbury to 1.05 mi SE of Walla Walla
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.172, -88.278

A narrow band of flash flooding, in south central Cumberland County, occurred during the late afternoon and early evening. Rainfall rates of about 1.50 per hour for nearly two hours resulted in impassable rural roads south of Interstate 70 and west of Illinois Route 130.

Flash Flood, Logan

When
June 15, 3:30 PM CST to 6:30 PM CST
Where
Logan County, 1.78 mi NE of Lake Fork to 4.36 mi ESE of Narita
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.987, -89.325

A narrow band of heavy rainfall produced around 1.50 of rain in an hour across a small part of eastern Logan County. Numerous streets were flooded in the city of Mount Pulaski, along with most rural roads northeast of the city.

Flash Flood, De Witt

When
June 15, 3:30 PM CST to 6:30 PM CST
Where
De Witt County, 4.87 mi SW of Kenney to 2.48 mi NE of Wapella
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
40.050, -89.145

Rainfall rates around 1.50 of rain in one hour produced flash flooding in a small part of western DeWitt County. Several rural roads were flooded from Waynesville to Wapella to Kenney.

Flash Flood, McLean

When
June 15, 3:30 PM CST to 6:30 PM CST
Where
McLean County, 4.61 mi WSW of Heyworth to 3.45 mi ESE of Heyworth
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
40.283, -89.053

A very narrow band of heavy rain impacted a small part of southern McLean County during the early evening. Rainfall of 1.50 to 2.00 was reported, along with flooding of rural roads from Heyworth to Arrowsmith.

Thunderstorm Wind, Jasper

When
June 15, 3:36 PM CST
Where
Jasper County, Newton
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
38.980, -88.170

Numerous power poles and lines were downed around town.

Thunderstorm Wind, Lawrence

When
June 15, 3:45 PM CST
Where
Lawrence County, Chauncey to Sumner
Measured
61 kt (70 mph) estimated gust
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
38.830, -87.830

Numerous trees, tree limbs, and power lines were blown down in and around Chauncey and Sumner. Several of the trees and tree limbs fell onto homes. In addition, shingles were blown off some homes in Chauncey and a 60 foot emergency communication tower was torn off the fire department building in Sumner.

Thunderstorm Wind, Clark

When
June 15, 3:46 PM CST
Where
Clark County, Marshall
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Mesonet
Coordinates
39.380, -87.700

Several tree limbs were blown down.

Thunderstorm Wind, Crawford

When
June 15, 3:55 PM CST
Where
Crawford County, 1 mi SSW of West York to Robinson
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
39.157, -87.687

Numerous large tree limbs and power lines were blown down southwest of West York and in and around Robinson. In addition, several carnival booths and a camper were overturned at a carnival in Robinson.

Thunderstorm Wind, Lawrence

When
June 15, 3:58 PM CST
Where
Lawrence County, Pinkstaff
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Mesonet
Coordinates
38.780, -87.670

Several large tree limbs were blown down. In addition, minor siding damage occurred to a house.

Flash Flood, Clark

When
June 15, 4:15 PM CST to 8:30 PM CST
Where
Clark County, 2.59 mi N of Casey to 2.66 mi SSW of Casey
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
39.337, -87.986

A narrow band of heavy rain resulted in flooding along and just south of Interestate 70 between Casey and Marshall. Rainfall rates of 1.50 per hour for nearly two hours resulted in the heavy rain and flooded roads.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240181, 241901, 240182, 240190, 240196, 240214, 246435, 246439, 240221, 240225, 240227, 246445, 246450, 246453, 246459, 246473, 246476, 246483, 240229, 240234, 240238, 240267, 240270, 246487.